Could Flu Shot Cause This Pain?? 
Author Message
 Could Flu Shot Cause This Pain??

      A person I know has been incompacitated for three weeks with a
severe, mysterious pain in his left shoulder.  He told me he received a
routine Flu shot from his unit in the National Guard three weeks ago.
The shot was given high in the deltoid muscle, and he said it hurt
immediately and was sore.  Then, sometime thereafter (I don't know how
soon) he started experiencing severe pain in the shoulder.  He went to a
doctor and was given some kind of pain medicine and (I think) an
anti-inflammatory.  At any rate, the pain was intense and he has not
been able to do anything in the last three weeks.  He says that
sometimes the lower part of the arm goes numb and sometimes it tingles.
Now, after three weeks of pain, he is able to do a few things.  I
believe he is taking some sort of anti-inflammatory that he was given by
another doctor.  When I saw him yesterday, he was obviously still in a
good deal of pain, as he winces whenever he does the slightest thing
with his left hand (though he tries to do everything with his right).
He says he is now grateful that he can do *anything* at all, since the
pain has been so severe for the three weeks' time that he was afraid it
would never get better.  Also, the doctors he has consulted say this
condition could not have been caused by the shot, but they seem to be
able to offer no explanation whatsoever.  One of them had him x-rayed,
which of course revealed nothing.  He is a student with very little
money and cannot get expert medical advice, though he told me he is
scheduled to see a neurologist in two weeks' time, which I think is an
incredibly long time to make someone with such a severe condition to
wait.
       If you can offer advice, suggestions, or sympathy, or anything
else, I know he'd appreciate it tremendously.  Please e-mail him your
comments directly.  His name is Greg, and his e-mail address is:


          Thank you very much for any help you can provide.

Charles Silver



Sat, 11 Oct 1997 03:00:00 GMT
 Could Flu Shot Cause This Pain??

Quote:

>soon) he started experiencing severe pain in the shoulder.  He went to a
>sometimes the lower part of the arm goes numb and sometimes it tingles.

A condition that can cause symptoms like this is a brachial plexitis.
I doubt that this would be related to an influenza vaccination.
A neurologist is the correct person to diagnose such a condition.  Many
other things can cause shoulder pain, but disabling pain is pretty
typical of plexitis, and there is generally associated weakness and
numbness.
--
David Rind



Sat, 11 Oct 1997 03:00:00 GMT
 
 [ 2 post ] 

 Relevant Pages 

1. penicillin shot causing extreme pain...please help...

2. Swine flu vaccines appear to be causing more ill health than the swine flu

3. Should I get a flu shot?

4. "Should I get a Flu Shot?"

5. Flu shot (was Re: Heptati

6. "Should I get a Flu Shot?"

7. Flu shot alternative?

8. flu shot

9. Flu Shot Recipients Fear Hepatitis, HIV

10. Flu shot?


 
Powered by phpBB® Forum Software